Alert archive / Maine / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Caribou, ME

July 3, 2025Aroostook County, Somerset County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 3, 2025, 10:04 AM EDT for Aroostook County, Somerset County, Maine. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2025, 10:04 AM EDT (14:04 UTC)
Expired
Jul 3, 2025, 11:00 AM EDT
In force
56 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Aroostook County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 2.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:45 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 3, 8:45 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
845 AM EDT Thu Jul 3 2025

.SYNOPSIS...
A cold front will approach this morning and cross the area this
afternoon. An upper low will move across the region on Friday
followed by high pressure on Saturday. A cold front will push
into the area Sunday and stall over the area Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
845 AM Update: Some thunderstorms have already developed near
our CWA, passing just north of the Saint John Valley. The 12z
KCAR sounding measured around 1000 J/kg MUCAPE this morning,
with 37 kts bulk shear and 1.16 inch PWATs. Lapse rates are also
already increasing early this morning, reaching over 6 C/km
already for 700-500 mb. With these ingredients in place, have
increased the forecast for this afternoon to include damaging
winds and a chance for small hail.

Previous Discussion:
...The primary concern in the near term is the threat of severe
thunderstorms today....

Upper level trough to our west will move east and cross the region
this afternoon. The atmosphere is expected to destabilize in
advance of the approaching upper trough and associated surface
cold front. This will result in scattered thunderstorms
developing, mainly after noon time. The primary threat with any
storms today appears to be the potential for strong to damaging
wind gusts. The Storm Prediction Center has placed all of
northern and downeast Maine in a Slight Risk for Severe
Thunderstorms today. Today has the potential to be the first
widespread severe weather event of the season, so please monitor
the latest forecasts on the potential severe weather threat
later today.

The severe weather threat should quickly wind down early this
evening as the cold front moves east. A few showers may linger into
early tonight, otherwise expect partial clearing late tonight.
Patchy late night fog will be possible. Lows tonight will
generally range from around 50 across the north and mid to
upper 50s for the Bangor region and Downeast areas.

A 500 MB low center will cross the region during Friday. Instabilty
associated with the cold pool aloft and diurnal heating will
result in the chance for showers and isolated thunderstorms,
mainly across northern and central areas. Freezing levels will
be lowering, so will have to watch for the potential of some
small hail with any isolated thunderstorms. Friday will feature
somewhat cooler temperatures. Afternoon highs will range from
around 70 across the north and the mid to upper 70s for the
Bangor region and Downeast.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
The upper low which crosses the area Friday will be sliding
southeast of the region Friday night as high pressure builds to our
southwest. This will bring a mostly clear and seasonably cool night
Friday night. High pressure to our south on Saturday will bring a
mostly sunny and warm day as highs reach just above 80 inland.
A cold front will approach from the northwest Saturday night as
surface high pressure to our south slides east into the open
Atlantic. The gradient between the departing high and the
approaching cold front will bring an increasing southwesterly
breeze.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A cold front will press into the area Sunday with showers and
scattered thunderstorms, mainly over the north. The front will
weaken and stall over the area Sunday night as it tries to press
south into high pressure to our southeast, as this high merges
with the subtropical high. A chance of showers will continue
Sunday night with the front stalled across the area. Some of the
forecast models are showing a weather disturbance tracking
along the front on Monday. This may continue the chance of
showers across the area with thunderstorms possible during the
midday and afternoon. The front will weaken and dissipate on
Tuesday although some isolated showers will continue to be
possible, mostly over southern areas. By Wednesday, very weak
high pressure will build over the region. This high will likely
not be strong enough to clear all the moisture over the region
so some clouds and isolated spotty showers may still be possible
with variable cloudiness and a chance of isolated showers
continuing into Thursday.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR all terminals. Conditions may briefly lower to
MVFR/IFR in TSRA this afternoon. S to SW wind around 10 kt
today. Wind will be gusty in any afternoon thunderstorms today.

VFR conditions are expected tonight, except patchy fog is
possible late tonight with MVFR or lower possible all terminals.
W to NW less that 10 kt tonight.

VFR on Friday, except MVFR is possible at times in any
scattered showers and isolated thunderstorms. NW wind
10 to 15 kt with G20 KT.

SHORT TERM:
Friday night...VFR. Light NW wind.

Saturday...VFR. Light W to SW wind.

Saturday night...VFR, possibly lowering to MVFR over the north late.
SW wind. Chance for some SW wind shear, especially over the north.

Sunday...MVFR north, possibly lowering to IFR at times. VFR south.
SW wind, becoming light and variable over the north.

Sunday night...MVFR north. VFR possibly becoming MVFR south. light
and variable wind.

Monday...MVFR. Light and variable wind.

&&

.MARINE...
NEAR TERM: Wind/seas will below below SCA levels through
tonight. patchy fog may reduce visibility to 1 to 3 NM tonight.

SHORT TERM:
SW winds may approach 25 kt in a few gusts late Sunday into
Sunday night. Otherwise, wind and seas should remain below SCA
through early next week. Humid air over the colder water will
likely result in some mist and fog Sunday into early next week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...AStrauser/TWD
Short Term...Bloomer
Long Term...Bloomer
Aviation...AStrauser/TWD/Bloomer
Marine...AStrauser/TWD/Bloomer
Hazardous weather outlook, Jul 3, 3:35 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
335 AM EDT Thu Jul 3 2025

MEZ001>006-010-011-015>017-029>032-040745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
335 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

A cold front will cross the region this afternoon with showers and
thunderstorms throughout the forecast area. Some thunderstorms may
become strong to severe, with gusty winds being the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-040745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
335 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:29 AM EDTSevere Thunderstorm WarningCARPiscataquis, Somerset46 min
Jul 3, 10:49 AM EDTSevere Thunderstorm WarningCARAroostook56 min
Jul 3, 10:58 AM EDTSevere Thunderstorm WarningCARAroostook77 min
Jul 3, 11:35 AM EDTSevere Thunderstorm WarningCARAroostook55 min
Jul 3, 12:03 PM EDTFlash Flood WarningCARPiscataquis, Somerset7 hr
Jul 3, 12:16 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot44 min
Jul 3, 12:28 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Jul 3, 2:02 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis43 min
Jul 3, 3:33 PM EDTAreal Flood AdvisoryCARPenobscot3 hr
Jul 3, 5:17 PM EDTAreal Flood AdvisoryCARAroostook63 min
Jul 3, 6:20 PM EDTAreal Flood WarningCARAroostook119 min

Nearby

Severe Thunderstorm Warnings in Maine, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.